File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Topiramate-valproate-induced hyperammonemic encephalopathy syndrome: Case report

TitleTopiramate-valproate-induced hyperammonemic encephalopathy syndrome: Case report
Authors
Issue Date2005
PublisherSage Publications, Inc.. The Journal's web site is located at http://jcn.sagepub.com
Citation
Journal Of Child Neurology, 2005, v. 20 n. 2, p. 157-160 How to Cite?
AbstractA 15-year-old boy with inverted duplication of chromosome 15 was admitted for acute onset of irritability, increasing sleepiness, and worsening of seizures. He had been on valproate and other anticonvulsants. However, he was found to have hyperammonemia within 2 weeks after the addition of low-dose topiramate to valproate. He recovered within 7 days after discotinuation of valproate. Topiramate was tailed off. The reintroduction of valproate monotherapy caused hyperammonemia again without clinical features of encephalopathy. He also developed anticonvulsant hypersensitivity syndrome following the use of phenytoin. We propose the term topiramate-valproate-induced hyperammonemic encephalopathy syndrome to include the following features: excessive sleepiness or somnolence, aggravation of seizures, hyperammonemia, and absence of triphasic waves on electroencephalography in any individual on simultaneous topiramate-valproate therapy. The ammonia level ranged from 1.5 to 2 times normal. The serum valproate level might be within the therapeutic range. The possible mechanism is topiramate-induced aggravation of all the known complications of valproate monotherapy. This condition is reversible with cessation of either valproate or topiramate.
Persistent Identifierhttp://hdl.handle.net/10722/143545
ISSN
2015 Impact Factor: 1.434
2015 SCImago Journal Rankings: 0.694
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorCheung, Een_HK
dc.contributor.authorWong, Ven_HK
dc.contributor.authorFung, CWen_HK
dc.date.accessioned2011-12-12T03:51:40Z-
dc.date.available2011-12-12T03:51:40Z-
dc.date.issued2005en_HK
dc.identifier.citationJournal Of Child Neurology, 2005, v. 20 n. 2, p. 157-160en_HK
dc.identifier.issn0883-0738en_HK
dc.identifier.urihttp://hdl.handle.net/10722/143545-
dc.description.abstractA 15-year-old boy with inverted duplication of chromosome 15 was admitted for acute onset of irritability, increasing sleepiness, and worsening of seizures. He had been on valproate and other anticonvulsants. However, he was found to have hyperammonemia within 2 weeks after the addition of low-dose topiramate to valproate. He recovered within 7 days after discotinuation of valproate. Topiramate was tailed off. The reintroduction of valproate monotherapy caused hyperammonemia again without clinical features of encephalopathy. He also developed anticonvulsant hypersensitivity syndrome following the use of phenytoin. We propose the term topiramate-valproate-induced hyperammonemic encephalopathy syndrome to include the following features: excessive sleepiness or somnolence, aggravation of seizures, hyperammonemia, and absence of triphasic waves on electroencephalography in any individual on simultaneous topiramate-valproate therapy. The ammonia level ranged from 1.5 to 2 times normal. The serum valproate level might be within the therapeutic range. The possible mechanism is topiramate-induced aggravation of all the known complications of valproate monotherapy. This condition is reversible with cessation of either valproate or topiramate.en_HK
dc.languageengen_US
dc.publisherSage Publications, Inc.. The Journal's web site is located at http://jcn.sagepub.comen_HK
dc.relation.ispartofJournal of Child Neurologyen_HK
dc.subject.meshAdolescenten_US
dc.subject.meshAnticonvulsants/administration & dosage/*adverse effectsen_US
dc.subject.meshBrain Diseases/*chemically induceden_US
dc.subject.meshChromosome Inversionen_US
dc.subject.meshChromosomes, Human, Pair 15/geneticsen_US
dc.subject.meshDrug Therapy, Combinationen_US
dc.subject.meshEpilepsy/drug therapy/geneticsen_US
dc.subject.meshFructose/administration & dosage/*adverse effects/*analogs & derivativesen_US
dc.subject.meshHumansen_US
dc.subject.meshHyperammonemia/*chemically induceden_US
dc.subject.meshMaleen_US
dc.subject.meshSyndromeen_US
dc.subject.meshValproic Acid/administration & dosage/*adverse effectsen_US
dc.titleTopiramate-valproate-induced hyperammonemic encephalopathy syndrome: Case reporten_HK
dc.typeArticleen_HK
dc.identifier.emailWong, V:vcnwong@hku.hken_HK
dc.identifier.authorityWong, V=rp00334en_HK
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.pmid15794187-
dc.identifier.scopuseid_2-s2.0-16844379490en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-16844379490&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume20en_HK
dc.identifier.issue2en_HK
dc.identifier.spage157en_HK
dc.identifier.epage160en_HK
dc.identifier.isiWOS:000227742300017-
dc.publisher.placeUnited Statesen_HK
dc.identifier.scopusauthoridCheung, E=36853285800en_HK
dc.identifier.scopusauthoridWong, V=7202525632en_HK
dc.identifier.scopusauthoridFung, CW=7102443761en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats